Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 321, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 4, 2006, 7:06 PM EDT for Randolph County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2006, 7:06 PM EDT (23:06 UTC)
- Expired
- Oct 4, 2006, 7:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 120 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 5:51 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 042307 SVRIND INC135-042345- /O.NEW.KIND.SV.W.0321.061004T2306Z-061004T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 706 PM EDT WED OCT 4 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN EAST CENTRAL INDIANA... * UNTIL 745 PM EDT * AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PARKER CITY...OR ABOUT 8 MILES EAST OF MUNCIE...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIDGEVILLE AROUND 720 PM EDT... SARATOGA AROUND 725 PM EDT... UNION CITY AROUND 730 PM EDT... THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4032 8522 4009 8521 4009 8481 4032 8480 $$
2 follow-up statements
000 WWUS53 KIND 042324 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 724 PM EDT WED OCT 4 2006 INC135-042345- /O.CON.KIND.SV.W.0321.000000T0000Z-061004T2345Z/ RANDOLPH- 724 PM EDT WED OCT 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR RANDOLPH COUNTY... AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR FARMLAND...OR ABOUT 16 MILES SOUTHEAST OF DUNKIRK...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WINCHESTER AROUND 730 PM EDT... SARATOGA AROUND 735 PM EDT... UNION CITY AROUND 745 PM EDT... LAT...LON 4032 8522 4009 8521 4009 8481 4032 8480 $$ SALLY
000 WWUS53 KIND 042344 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 743 PM EDT WED OCT 4 2006 INC135-042353- /O.EXP.KIND.SV.W.0321.000000T0000Z-061004T2345Z/ RANDOLPH- 743 PM EDT WED OCT 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY EXPIRES AT 745 PM EDT... TORRENTIAL RAIN OCCURED WITH THE THUNDERSTORM THAT PASSED. MOTORISTS SHOULD REMAIN AWARE OF FLOODED ROADWAYS. REPORT ANY ROADWAY FLOODING TO THE NATIONAL WEATHER SERVICE. LAT...LON 4032 8522 4009 8521 4009 8481 4032 8480 $$ SALLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:55 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Oct 4, 2:55 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 255 PM EDT WED OCT 4 2006 .DISCUSSION...FORECAST FOCUS WILL BE ON CHANCE OF THUNDERSTORMS TONIGHT. SFC WAVE WAS OVER CENTRAL ILAT 18Z. A FEW SCT TSRA WERE NORTH OF LAF IN THE IWX CWA. THE SFC WAVE WAS ALONG A FRONT THAT WAS FROM JUST SOUTH OF CHICAGO TO SW MISSOURI. THE FRONT IS FORECAST TO MOVE SOUTH THROUGH THE EVENING. TONIGHT...BIG QUESTION IS WHEN AND WHERE WILL THUNDER DEVELOP. SPC MESO DATA SHOWS THE CAP THAT WAS PREVIOUSLY IN PLACE HAS BEEN ERODING. WOULD EXPECT ANY DEVELOPMENT TO BE CLOSER TO THE FRONT IN THE FRONTAL CONVERGENCE AREA. LAPS LIS ARE -2 TO -3 OVER MOST OF THE CWA. AT THIS TIME IT LOOKS LIKE A BROKEN LINE OF THUNDER AS THE FRONT PASSES WITH SOME STRONG TO SEVERE STORMS LATER THIS EVENING. WILL CONFINE LIKELY POPS TO AFTER 00Z. RUC STILL SHOWS 00Z-03Z AS THE BEST TIME FOR DEVELOPMENT AND WILL CONTINUE TO LEAN TOWARD THAT AS IT HAS BEEN HANDLING THE CURRENT CONVECTION THE BEST. THURSDAY THROUGH WEDNESDAY...H5 HIGH BEGINS TO BUILD OVER TX/OK THROUGH THE WEEKEND WHICH WILL PUT INDIANA IN NW FLOW. TEMPS WILL START OUT BELOW NORMAL FOR THURS AND FRI...NORMAL HIGHS ARE AROUND 70 AND LOWS AROUND 50 THIS TIME OF YEAR...THEN START TO WARM TO MORE NORMAL READINGS AS THE AFOREMENTIONED RIDGE AXIS MOVES EAST TOWARD INDIANA THIS WEEKEND. HAVE USED A BLEND OF THE GFS/ECMWF FOR THE EXTENDED AS THEY ARE VERY SIMILAR WITH UPPER FEATURES AND MOISTURE. THE EXTENDED FORECAST LOOKS DRY AS THIS UPPER RIDGE KEEPS MOST SYSTEMS EITHER TO OUR NORTH OR SOUTH. THERE IS A SLIGHT CHANCE OF THUNDER ON MONDAY AS A COLD FRONT PASSES THROUGH AS THE UPPER RIDGE FINALLY BREAKS DOWN. MOISTURE AVAILABILITY IS A QUESTION AT THAT TIME SO THERE IS NO REASON TO RAISE POPS FOR THEN. AFTER FROPA ON MONDAY THE REMAINDER OF THE FORECAST IS DRY AND SEASONABLE. && .AVIATION...DISCUSSION FOR 18Z TAFS... AS OF 16Z A COLD FRONT WAS LOCATED FROM NE INDIANA INTO CENTRAL IL. A WEAK SFC LOW WAS LOCATED ALONG THE FRONT ACROSS CENTRAL IL. THIS LOW AND AFTERNOON HEATING COMBINED WITH LIFT FROM AN APPROACHING UPPER WAVE SHOULD PRODUCE SCT TSRA ACROSS THE AREA THIS AFTERNOON. TIMING IS AN ISSUE SINCE THE LATEST LAPS SOUNDINGS STILL SHOW A CAPPING INVERSION BETWEEN 850-750MB THAT SHOULD HOLD OFF STORMS UNTIL AFTER 18Z AT LAF AND AFTER 20Z FOR HUF/IND/BMG. IN FACT, IT APPEARS THAT THE BEST CHC FOR PRECIP MAY OCCUR ON THE NORTHERN SIDE OF THE FRONT THIS EVENING WITHIN THE REGION OF STRONGER 850-700MB FRONTOGENESIS. EXACT TIMING OF ANY TSRA REMAINS UNCERTAIN GIVEN LACK OF STORMS CURRENTLY ALONG THE FRONT AND CAPPING INVERSION. PRECIP SHOULD END AROUND 06Z WITH MVFR CIGS BEHIND THE FRONT THEREAFTER. WINDS WILL SHIFT FROM WSW TO THE NNE THROUGH THE FIRST 8 HOURS OF THE TAF FCST. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CO PUBLIC...SALLY
Hazardous weather outlook, Oct 4, 11:17 AM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1117 AM EDT WED OCT 4 2006 INZ021-028>031-035>049-051>057-060>065-067>072-051530- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1017 AM CDT WED OCT 4 2006 /1117 AM EDT WED OCT 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON INTO TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT. SOME OF THE STORMS MAY BE SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WIND GUSTS. IT APPEARS THAT THUNDERSTORMS MAY BEGIN TO DEVELOP ACROSS THE AREA NORTH OF INTERSTATE 70 AFTER 3 PM THIS AFTERNOON. ADDITIONAL STORMS MAY DEVELOP AFTER 4 OR 5 PM AND IMPACT THOSE AREAS SOUTH OF INTERSTATE 70. ANY RISK FOR SEVERE WEATHER SHOULD DIMINISH SHORTLY AFTER SUNSET. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
In the hours before
Local storm report, Oct 4, 6:38 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
638 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL ANDERSON 40.09N 85.69W
10/04/2006 U0.75 INCH MADISON IN EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN THE CITY OF ANDERSON.
&&
NIELDLocal storm report, Oct 4, 6:56 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL MUNCIE 40.20N 85.39W
10/04/2006 U0.75 INCH DELAWARE IN EMERGENCY MNGR
&&
NIELDLocal storm report, Oct 4, 6:59 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
659 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL MUNCIE 40.20N 85.39W
10/04/2006 U1.00 INCH DELAWARE IN AMATEUR RADIO
&&
NIELDLocal storm report, Oct 4, 7:03 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
703 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 E MUNCIE 40.20N 85.37W
10/04/2006 U1.00 INCH DELAWARE IN AMATEUR RADIO
ONE INCH HAIL IN THE LIBERTY CORNERS AREA.
&&
NIELDLocal storm report, Oct 4, 7:05 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL YORKTOWN 40.17N 85.48W
10/04/2006 U0.75 INCH DELAWARE IN PUBLIC
PENNY SIZE HAIL LASTED THREE MINUTES IN YORKTOWN.
&&
NIELDLocal storm report, Oct 4, 7:06 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 1 S MUNCIE 40.18N 85.39W
10/04/2006 U0.75 INCH DELAWARE IN PUBLIC
HAIL LASTED THREE MINUTES.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 5:49 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton | 41 min |
| Oct 4, 6:10 PM EDT | Severe Thunderstorm Warning | IND | Madison | 35 min |
| Oct 4, 6:12 PM EDT | Flash Flood Warning | IND | Hamilton, Madison | 3 hr |
| Oct 4, 6:41 PM EDT | Severe Thunderstorm Warning | IND | Delaware | 37 min |
| Oct 4, 6:56 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 49 min |
| Oct 4, 7:26 PM EDT | Severe Thunderstorm Warning | IND | Rush | 37 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.